EconPapers    
Economics at your fingertips  
 

Gibb's overshoot on a fractal

David A. Noever

Physica A: Statistical Mechanics and its Applications, 1993, vol. 199, issue 3, 341-349

Abstract: Gibbs' overshoot refers to the persistent discrepancy between a Fourier series' approximation and actual values near a functional discontinuity. Here this phenomenon is generalized to a fractal discontinuity on a trial function. Analytic results support the conclusion that fractal dimension can parameterize the Gibbs' overshoot on an example sawtooth with a fractal distribution of discontinuous depths. Simulations confirm this finding on a fractal Brownian walk and the devil's staircase. Results indicate that the overshoot arises on a fractal not as much from any general ruggedness, but more from the fractal discontinuity directly.

Date: 1993
References: View complete reference list from CitEc
Citations:

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/037843719200211J
Full text for ScienceDirect subscribers only. Journal offers the option of making the article available online on Science direct for a fee of $3,000

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:phsmap:v:199:y:1993:i:3:p:341-349

DOI: 10.1016/0378-4371(92)00211-J

Access Statistics for this article

Physica A: Statistical Mechanics and its Applications is currently edited by K. A. Dawson, J. O. Indekeu, H.E. Stanley and C. Tsallis

More articles in Physica A: Statistical Mechanics and its Applications from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:phsmap:v:199:y:1993:i:3:p:341-349